Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 18, 2014, 3:04 PM MST for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 19, 2014, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 3:04 PM MST (22:04 UTC)
- In effect from
- Feb 19, 2014, 1:00 PM MST
- Expired
- Feb 19, 2014, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3669 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS84 KEPZ 182204 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 304 PM MST TUE FEB 18 2014 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NORTHERN NEW MEXICO ON WEDNESDAY AFTERNOON AND HELP MIX STRONG WINDS OF 20 TO 30 MPH DOWN TO THE SURFACE. MINIMUM RELATIVE HUMIDITIES WILL BE FALLING INTO THE 5 TO 15 PERCENT RANGE ACROSS ALL OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL SUBSIDE SOON AFTER SUNSET...BUT OUR DRY CONDITIONS WILL CONTINUE. NMZ110>113-TXZ055-056-191500- /O.UPG.KEPZ.FW.A.0002.140219T1800Z-140220T0300Z/ /O.NEW.KEPZ.FW.W.0002.140219T2000Z-140220T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 304 PM MST TUE FEB 18 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EVENT: FIRE WEATHER WARNING...ZONE 110 GILA REGION. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 11 AM MST TO 8 PM MST WEDNESDAY. * WIND: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY: 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
2 follow-up statements
668 WWUS84 KEPZ 191327 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 627 AM MST WED FEB 19 2014 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NORTHERN NEW MEXICO TODAY AND HELP MIX STRONG WINDS OF 20 TO 30 MPH DOWN TO THE SURFACE. MINIMUM RELATIVE HUMIDITIES OF 5 TO 15 PERCENT ARE EXPECTED ACROSS ALL OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL SUBSIDE SOON AFTER SUNSET...BUT OUR DRY CONDITIONS WILL CONTINUE. NMZ110>113-TXZ055-056-200300- /O.CON.KEPZ.FW.W.0002.140219T2000Z-140220T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 627 AM MST WED FEB 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... * EVENT: RED FLAG WARNING...ZONE 110 GILA REGION. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 11 AM MST TO 8 PM MST WEDNESDAY. * WIND: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY: 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
442 WWUS84 KEPZ 200304 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 804 PM MST WED FEB 19 2014 NMZ110>113-TXZ055-056-200415- /O.EXP.KEPZ.FW.W.0002.000000T0000Z-140220T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 804 PM MST WED FEB 19 2014 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... WINDS HAVE DECREASED UNDER 20 MPH ACROSS MOST OF THE AREA...HOWEVER SOME LOCATIONS ON THE EAST SIDE OF AREA MOUNTAINS MAY CONTINUE TO SEE NEAR CRITICAL CONDITIONS THROUGH MIDNIGHT. $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:48 AM MST, 11 hours 16 minutes earlier.
Area forecast discussion, Feb 18, 3:48 AM MST, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
348 AM MST TUE FEB 18 2014
.SYNOPSIS...
CONTINUED WEST AND THEN NORTHWEST FLOW ALOFT MEANS NOT A CHANCE OF
RAIN IN SIGHT FOR THE BORDERLAND THROUGH AT LEAST THE MID PORTION OF
NEXT WEEK. WEAK DISTURBANCES WILL MOVE THROUGH THE FLOW TONIGHT AND
WEDNESDAY. THIS WILL MEAN SOME BREEZES THIS AFTERNOON...WITH
STRONGER WINDS AND PATCHY BLOWING DUST ON WEDNESDAY. TEMPERATURES
WILL REMAIN WELL ABOVE NORMAL WITH NEAR RECORD WARMTH. A COOL FRONT
WILL MOVE IN THURSDAY WITH COOLING OF 15 TO 20 DEGREES FROM
WEDNESDAY. HOWEVER THIS STILL MEANS HIGH TEMPERATURES NEAR NORMAL.
TEMPERATURES WILL WARM BACK TO WELL ABOVE NORMAL FOR THE WEEKEND.
&&
.DISCUSSION...
SOME WARM AND WINDY WEATHER LEFT IN THE SHORT TERM AS THE MAIN UPPER
FLOW REMAINS ZONAL. WEAK LEE SIDE TROUGHING THIS AFTERNOON WILL LEAD
TO SOME BREEZES. SKIES SHOULD BE SUNNY/MOSTLY SUNNY AS PATCH OF
CIRRUS OVERHEAD HAS ALMOST DISSIPATED. GFS HIGH LEVEL RH FIELDS AND
WRF SIM CLOUDS BOTH SHOW BIT THICKER EDGE OF HIGH CLOUDS ENTERING
FAR WEST CWA MID AFTERNOON AND CLOUDING OVER MUCH OF THE AREA BY
EARLY EVENING AHEAD OF A WEAK DISTURBANCE. STRONGER DISTURBANCE WILL
MOVE OVER WEDNESDAY AFTERNOON...PRODUCING A STRONGER LEE SIDE TROUGH
AND HENCE GUSTY WEST WINDS. RIGHT NOW IT LOOKS LIKE WINDS WILL
REMAIN JUST BELOW ADVISORY CRITERIA AS DISTURBANCE A BIT TOO SLOW
AND HIGH OVERCAST LIKELY WILL CUT DOWN ON MIXING HEIGHTS. PATTERN
WILL LIKELY PRODUCE CRITICAL FIRE CONDITIONS FOR MUCH OF THE AREA.
TEMPS BOTH TODAY/WED APPROACHING RECORD LEVELS. DISTURBANCE WILL
ALSO BRING A PACIFIC COOL FRONT THROUGH WEDNESDAY NIGHT...ALLOWING
MOST WINDS TO DIMINISH. EAST SLOPES OF MOUNTAINS LIKELY WILL SEE
GUSTY WINDS CONTINUING INTO THUR MORNING. MAIN UPPER TROUGH EJECTING
THESE DISTURBANCES WILL PASS THROUGH NORTHERN NEW MEXICO LATE WED
NIGHT AND THUR MORNING AND HELP PUS CONTINENTAL COLD FRONT DOWN OVER
THE AREA THROUGHOUT THURSDAY. COMBINATION OF THE PACIFIC AND THEN
NORTHERN CONTINENTAL AIRMASS MOVING IN WILL COOL TEMPS SIGNIFICANTLY
ON THURSDAY...PERHAPS 15-20 DEGREES. HOWEVER THIS SHOULD STILL LEAVE
HIGHS NEAR NORMAL.
FRIDAY THROUGH THE WEEKEND...FAIRLY SIGNIFICANT CHANGE IN THE UPPER
PATTEN BEGINS AS UPPER LOWS OVER THE BERING SEA AND HUDSON BAY
INTENSIFY...RESULTING IN STRONG AMPLIFICATION OF RIDGE OVER THE
EASTERN PACIFIC UP AS FAR NORTH AS THE ARCTIC OCEAN/BEAUFORT SEA.
TEMPERATURES WILL WARM BACK UP WELL ABOVE NORMAL WITH PLENTY OF
SUNSHINE AND LITTLE CHANCE OF RAIN. BOTH GFS/ECMWF SHOW THE BERING
SEA LOW DIGGING DOWN INTO THE GULF OF ALASKA/EASTERN PACIFIC AND
STRENGTHENING THE BLOCKING PATTERN THROUGH THE END OF MODEL RUNS
(NEXT THURSDAY). THIS IS VERY SIMILAR TO OUR PATTERN IN JANUARY
WHICH LED TO STRETCHES OF ABOVE NORMAL TEMPERATURE DAYS FOLLOWED BY
A BACK DOOR COOL FRONT EVERY 3 OR 4 DAYS...BRIEFLY COOLING
TEMPERATURES BELOW NORMAL.
&&
.AVIATION...VALID 18/12Z-19/12Z...
VFR EXPECTED THRU PERIOD. FEW PATCHES SCT/BKN250 DSIPTG AFT 15Z. AFT
22Z SPRDG IN FROM WEST...SCT/BKN200 LAYERS TO 330. SURFACE WINDS
INCREASING AFT 18Z TO WEST 7-12 KTS WITH A FEW GUSTS TO 20 KTS.
&&
.FIRE WEATHER...
DRY WEST FLOW THROUGH THURSDAY WILL SEND SEVERAL WEAK UPPER TROUGHS
ACROSS THE FIRE ZONES...WITH PERIODS OF HIGH CLOUDS BUT LITTLE ELSE.
ONE SUCH TROUGH MOVES ACROSS ARIZONA AND NEW MEXICO TONIGHT WITH
HIGH CLOUDS AND SOME AFTERNOON BREEZES. A BIT STRONGER TROUGH MOVES
THROUGH WEDNESDAY...DEVELOPING GUSTY AFTERNOON WINDS OF 20-30 MPH
WITH SOME BLOWING DUST. FIRE CONDITIONS WILL LIKELY REACH CRITICAL
DUE TO VERY LOW RH'S ALONG WITH THE WINDS. TEMPERATURES WILL REMAIN
WELL ABOVE NORMAL TODAY AND WEDNESDAY BUT COOL TO NEAR NORMAL
THURSDAY AS A PACIFIC COOL FRONT PUSHES THROUGH.
FRIDAY THROUGH THE WEEKEND LOOKS TO REMAIN DRY AS UPPER FLOW BECOMES
MORE NORTHWEST. TEMPERATURES WILL WARM BACK TO WELL ABOVE NORMAL.
HAINES INDICES WILL BE MOSTLY 3 OR 4 THROUGH THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 52 79 50 66 / 0 0 0 0 0
SIERRA BLANCA 75 43 80 42 68 / 0 0 0 0 0
LAS CRUCES 77 46 79 44 66 / 0 0 0 0 0
ALAMOGORDO 74 45 77 43 64 / 0 0 0 0 0
CLOUDCROFT 58 36 59 30 43 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 75 44 74 41 65 / 0 0 0 0 0
SILVER CITY 70 43 69 39 56 / 0 0 0 0 0
DEMING 77 41 77 40 67 / 0 0 0 0 0
LORDSBURG 75 41 77 40 66 / 0 0 0 0 0
WEST EL PASO METRO 78 52 80 47 66 / 0 0 0 0 0
DELL CITY 78 42 80 38 68 / 0 0 0 0 0
FORT HANCOCK 81 45 81 42 71 / 0 0 0 0 0
LOMA LINDA 73 47 72 41 61 / 0 0 0 0 0
FABENS 78 46 81 43 65 / 0 0 0 0 0
SANTA TERESA 77 48 79 45 67 / 0 0 0 0 0
WHITE SANDS HQ 76 50 78 46 65 / 0 0 0 0 0
JORNADA RANGE 76 33 78 30 66 / 0 0 0 0 0
HATCH 74 38 77 34 63 / 0 0 0 0 0
COLUMBUS 79 41 80 44 67 / 0 0 0 0 0
OROGRANDE 77 43 79 41 69 / 0 0 0 0 0
MAYHILL 62 40 67 38 55 / 0 0 0 0 0
MESCALERO 60 38 61 33 55 / 0 0 0 0 0
TIMBERON 59 36 63 30 53 / 0 0 0 0 0
WINSTON 70 38 68 33 59 / 0 0 0 0 0
HILLSBORO 75 44 72 39 62 / 0 0 0 0 0
SPACEPORT 72 41 77 36 62 / 0 0 0 0 0
LAKE ROBERTS 67 36 68 33 58 / 0 0 0 0 0
HURLEY 72 41 71 37 59 / 0 0 0 0 0
CLIFF 74 26 72 25 59 / 0 0 0 0 0
MULE CREEK 72 25 71 22 58 / 0 0 0 0 0
FAYWOOD 73 41 70 37 61 / 0 0 0 0 0
ANIMAS 77 42 77 40 67 / 0 0 0 0 0
HACHITA 77 41 79 40 67 / 0 0 0 0 0
ANTELOPE WELLS 80 44 77 42 68 / 0 0 0 0 0
CLOVERDALE 75 46 73 40 63 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NMZ111>113.
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
17 HEFNERHazardous weather outlook, Feb 18, 11:43 AM MST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1143 AM MST TUE FEB 18 2014 NMZ401>417-TXZ418>424-191845- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1143 AM MST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER WESTERLY WINDS OF 20 TO 30 MPH ARE ANTICIPATED FOR WEDNESDAY. WITH MILDLY WARM TEMPERATURES HELPING TO FACILITATE SURFACE MIXING...SOME DUST MAY GET LOFTED ACROSS THE DESERTS. DUST IS NOT EXPECTED TO BECOME DENSE SO MOST LOCATIONS WILL REMAIN ABOVE 10 MILES VISIBILITY. HOWEVER SOME LOCAL AREAS...ADJACENT TO OPEN AND LOSE GROUND DUE TO CONSTRUCTION OR AGRICULTURE MAY SEE BLOWING DUST THAT WOULD REDUCE VISIBILITIES AND MAKE TRAVEL HAZARDOUS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.